MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4026-PMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 02/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for analysis.Additionally, procedural or post-procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use identifies death, vasospasm, stroke, and thromboembolic events as potential complications associated with use of the device.The fred device is contraindicated for use in patients in whom anticoagulant, anti-platelet therapy, or thrombolytic drugs are contraindicated.
 
Event or Problem Description
It was reported that the patient presented to the hospital with a 20mm ruptured aneurysm of the internal carotid artery (ica) and a shunt was placed.A fred stent was implanted into the ica across the aneurysm the next day.The patient was noted to have delayed flow and vasospasm post procedure.The patency and apposition of the fred near the middle portion of the stent was unclear, but it was confirmed that the fred was fully open proximal and distal to that location.It appeared that a clot was forming outside of the fred stent and the physician administered verapamil, which improved flow.Numerous and prolonged attempts were made to increase the patient's blood pressure and blood flow.Upon removal of the guide catheter, the physician noticed that blood flow to the ica was restricted due to vasospasm in the femoral artery.The physician resolved with pressure rather than use of a closure device.The patient apparently suffered a stroke the next day, the location and cause of which is unknown, and later passed away.Based on reported information, there is no indication that the design or function of the fred contributed to the well-recognized complications.However, the indications for fred in this setting are unclear, given that it was reported that no dapt was used.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11579528
Report Number2032493-2021-00089
Device Sequence Number14357894
Product Code OUT
UDI-Device Identifier00842429106747
UDI-Public(01)00842429106747(11)200507(17)230430(10)2005075BG
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberFRED4026-PMA
Device Lot Number2005075BG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;